Alert archive / New Jersey / Special Marine Warnings in 2007
Special Marine Warning 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 20, 2007, 5:41 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2007, 5:41 PM EDT (21:41 UTC)
- Expired
- May 20, 2007, 7:11 PM EDT
- In force
- 90 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Philadelphia radar (KDIX), 51 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS51 KPHI 202145 SMWPHI ANZ450-202345- /O.NEW.KPHI.MA.W.0007.070520T2141Z-070520T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 541 PM EDT SUN MAY 20 2007 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SPECIAL MARINE WARNING FOR... COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER ATLANTIC COASTAL WATERS... INCLUDING BELMAR...SEA BRIGHT...SEA GIRT REEF AND SHARK RIVER REEF... * UNTIL 745 PM EDT * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS GENERATING WIND GUSTS AROUND 35 KNOTS MOVING FROM CENTRAL AND EAST CENTRAL NEW JERSEY TOWARD SANDY HOOK AND THE NORTHERN NEW JERSEY COASTLINE. THE AREA WAS MOVING SOUTHEAST AT AROUND 40 MPH. * THIS AREA WILL BE NEAR SEA BRIGHT BY 630 PM EDT BELMAR BY 635 PM EDT SEA GIRT REEF BY 640 PM EDT OVER SHARK RIVER REEF BY 700 PM EDT MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...ISOLATED BUT DANGEROUS LIGHTNING...AND BRIEF BUT HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS AREA OF SHOWERS AND THUNDERSTORMS PASSES. LAT...LON 4062 7464 4046 7476 3999 7373 4027 7367 $$ MPD
1 follow-up statement
000 FZUS71 KPHI 202311 MWSPHI MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 710 PM EDT SUN MAY 20 2007 ANZ450-202320- /O.CAN.KPHI.MA.W.0007.000000T0000Z-070520T2345Z/ 710 PM EDT SUN MAY 20 2007 ...SPECIAL MARINE WARNING CANCELLED... THE AFFECTED AREA WAS... COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER ATLANTIC COASTAL WATERS... INCLUDING BELMAR...SEA BRIGHT...SEA GIRT REEF AND SHARK RIVER REEF... SHOWERS AND ISOLATED THUNDERSTORMS HAD CLEARED THE AREA. LAT...LON 4062 7464 4046 7476 3999 7373 4027 7367 $$ MPD
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 20, 5:40 PM EDT, 1 minute earlier.
Area forecast discussion, May 20, 5:40 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 540 PM EDT SUN MAY 20 2007 .SYNOPSIS... THE UPPER LOW IS FINALLY MOVING AWAY FROM THE COAST AND HIGH PRESSURE WILL BE BUILDING OVER THE REGION. A COUPLE OF VERY NICE DAYS AHEAD WITH SEASONABLE TEMPERATURES DAY AND NIGHT AND GENERALLY CLEAR SKIES. AFTER A SLIGHT CHANCE OF SHOWERS THIS EVENING, THE NEXT CHANCE OF PRECIPITATION DOWN THE ROAD WILL BE ON FRIDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LAST OF THE SHORT WAVES ROTATING AROUND THE UPPER LOW WILL BE MOVING OFFSHORE THIS EVENING. WITH THE VORT MAX MAKING ITS WAY AROUND THE UPPER LOW, SHOWERS WILL CONTINUE FOR THE NEXT SEVERAL HOURS, ALONG WITH A FEW ISOLATED THUNDERSTORMS. THIS WILL BE ADJUSTED IN THE GRIDS FOR THE EVENING HOURS FOR MAINLY OUR NORTHERN ZONES. A WEAK FRONT PUSHING SOUTH THROUGH THE FORECAST AREA WITH SCATTERED SHOWERS ACCOMPANY IT IS PRESENTLY OVER NORTHEAST PENNSYLVANIA AND SOON TO BE IN NORTHERN NEW JERSEY. SHOWERS SHOULD MOVE OVER A GOOD PART OF OUR ZONES WITH EXCEPTION OF EXTREME SOUTHERN ZONES. CLOUDS WILL BE ON THE INCREASE NEXT SEVERAL HOURS AND THE SCATTERED SHOWERS IN THE VICINITY FOR A FEW HOURS THIS EVENING. YESTERDAY THE INVERTED V SOUNDING REPRESENTATIVE OF THE AREA, WITH T/TD SPREADS AT THE SURFACE INITIALLY BETWEEN 20 AND 30 DEG F EARLIER SATURDAY, RESULTED IN SOME WIND GUSTS APPROACHING 40 KT IN SOME PRETTY SHALLOW AND WEAK REFLECTIVITY RETURNS. TODAY THE SOUNDINGS NOT AS TYPICAL OF THE HIGH BASE V SO NOT EXPECTING MUCH IN THE WAY OF WINDS. SOME ECHOES ARE AT 40-45DBZS. CLOUDS W/B DISSIPATING OVERNIGHT AND TEMPERATURES FALLING TO ABOUT 4 OR 5 DEGREES ABOVE DEW POINTS. NOT DOING TO MENTION AN FOG AT THIS TIME. THE FRONT WILL BE SOUTH OF THE MASON DIXON LINE AFTER MIDNIGHT WITH THE CLEARING SETTING IN. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... UPPER RIDGE OVER WESTERN PENNSYLVANIA MONDAY EVENING CONTINUES EAST WITH SOME RESIDUAL CLOUDINESS ALIGNED ALONG THE RIDGE AXES. A SMALLTERING CLOUDS AT TIMES FROM THIS INTO TUESDAY BUT NOT PRECIPITATION. MEANWHILE, TEMPERATURES REMAINING PRETTY CLOSE TO NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE EARLY PART OF THE LONG TERM WILL NOT BE MUCH DIFFERENT AS THE RIDGE NOW TAKING ITS SWEET OL TIME TO MOVE JUST AS THE UPPER LOW DID EARLY IN THE PERIOD. RIDGE REMAINS IN PLACE THROUGH FRIDAY. HOWEVER, VIGOROUS CYCLONE JUST ACROSS THE NORTHERN GREAT LAKES WILL TIGHTEN THE UPPER GRADIENT ON FRIDAY AND BEGINS TO FLATTEN OUT THE RIDGE ON FRIDAY AND FINALLY A ZONAL FLOW INTO SATURDAY WITH A WEAK FRONT PASSING THROUGH WITH DIMINISHING SHOWERS SOME LATE FRIDAY INTO SATURDAY. ANOTHER SHORT WAVE DIGS SOUTH INTO THE NORTHERN PLAINS WITH ANOTHER FRONT APPROACHING FROM THE WEST SUNDAY AFTERNOON. UPPER RIDGE MOVES OFFSHORE SUNDAY NIGHT AND A BACKING SOUTHWEST FLOW DEVELOPS WITH THE SHOWERS HAVE A BETTER CHANCE TO PASS THROUGH THE REGION SUNDAY NIGHT. THE HIGH TEMPERATURES RISE INTO THE 80S THURSDAY THROUGH SUNDAY MOSTL AREAS WITH HIGH 70S NORTHERN AREAS. NOT HOT BY ANY MEANS, BUT A THREE- FOUR DAY PERIOD WITH THE HUMIDITY JUST A LITTLE TIGHT. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... THE UPPER TROUGH AND LOW LEVEL COLD FRONT WILL BE APPROACHING DURING MID AFTERNOON AND PASS THROUGH THE AREA LATER THIS AFTERNOON OR BY DARK. RADAR AND SATELLITE TRENDS SHOWED ACTIVITY APPROACHING FROM THE NORTHWEST WITH THE UPPER VORTICITY MAXIMUM, MAINLY IN THE FORM OF SHOWERS, HOWEVER THERE IS SOME LIGHTNING ACTIVITY EMBEDDED. WE ARE NOT EXPECTING THUNDERSTORMS TO AFFECT THE TAF SITES, BUT WE DO EXPECT, AND HAVE HAD, SOME SHOWERS AT A FEW SITES. THIS WILL BRING ADDITIONAL MID CLOUDS INTO THE AREA, AND THE POSSIBILITY OF STRATOCUMULUS AS WELL AS ISOLATED TO SCATTERED SHOWERS, WITH MOST OF WHAT OCCURS OVER OUR NORTHERN AREAS (TOWARD ABE) HOWEVER, VFR CONDITIONS ARE EXPECTED WITH THIS EVENT. THE WINDS WILL BE SWINGING AROUND A BIT MORE TO THE NORTHWEST AS WELL AS NOTED BY THE CWSU IN OUR COORDINATION CALL, WINDS COULD BE A BIT GUSTY IN THE PROXIMITY OF THE FRONT AS WELL, ALTHOUGH THIS WAS A BIT HARD TO ADD INTO THE TAFS...THANKS CWSU ISP. AFTER THE VORTICITY MAX/TROUGH SWING THROUGH THE AREA, CONDITIONS SHOULD IMPROVE TO SCATTERED CLOUDS OR BETTER THIS EVENING. WITH MANY AREAS KEEPING AT LEAST 5 TO 10 KNOTS, NO VISIBILITY RESTRICTIONS WERE INTRODUCED AFTER MIDNIGHT, AS THE AIRMASS DRIES A BIT FURTHER OVERNIGHT AND TOWARD MORNING. BEYOND THE FORECAST PERIOD, A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD ALONG THE EAST COAST MONDAY AND PERSIST INTO THURSDAY. LONG RANGE MODELS SHOW LOW PRESSURE MOVING WELL TO THE NORTH OF OUR AREA (IN CANADA) DURING FRIDAY, WITH A SURFACE REFLECTION IN OUR AREA LATER FRIDAY OR FRIDAY NIGHT. THATS QUITE A WAYS AWAY. && .MARINE... CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD (THAT IS, THROUGH SATURDAY MORNING). WINDS WILL BECOME A BIT STRONGER AND SOMEWHAT GUSTY LATER TONIGHT AND MONDAY MORNING BEHIND THE WEAK FRONT PASSING THROUGH THE AREA THIS EVENING AND EARLY TONIGHT, AND THEN SLACK OFF AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA FROM THE WEST MONDAY AND PARKS FOR A BIT EARLY THIS WEEK. EVEN AS THE RIDGE BREAKS DOWN LATER THIS WEEK, AND A RETURN SOUTH OR SOUTHWEST FLOW DEVELOPS, CONDITIONS SHOULD REMAIN BENIGN. ITS HARD TO REMEMBER THE LAST TIME WAVEWATCH FORECAST WAVES BELOW 5 FEET FOR IT ENTIRE FORECAST PERIOD, AS IT DOES WITH THIS RUN. && .FIRE WEATHER... ALTHOUGH A FIRE WEATHER WATCH WILL NOT BE ISSUED AT THIS TIME, CONDITIONS COULD GET CLOSE FOR OUR PENNSYLVANIA ZONES FOR MONDAY MIDDAY AND AFTERNOON, WHERE CRITERIA ARE A LITTLE LOWER. SUSTAINED WINDS WILL BE NEAR 15 MILES AN HOUR AROUND MIDDAY, BUT MAY SLACK OFF AS THE AFTERNOON PROGRESSES AND RELATIVE HUMIDITIES DROP FURTHER. THE HUMIDITIES MAY NOT GET GENERALLY BELOW 30 PERCENT FOR MINIMUMS, BUT COULD DROP BELOW THAT LEVEL OR GET CLOSE AT A FEW PLACES AS AIR MIXES DOWN FROM 850 HPA OR SO. FINE FUEL MOISTURE APPEARS TO BE BELOW CRITERIA. TO PRODUCE SOME NOTICE TO OUR FIRE MANAGERS, A MENTION OF NEAR FLAG CONDITIONS WILL BE ADDED IN AN UPDATED HAZARDOUS WEATHER OUTLOOK THIS AFTERNOON. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...EBERWINE NEAR TERM...EBERWINE/DELISI/ROBERTSON SHORT TERM...EBERWINE/DELISI LONG TERM...EBERWINE/DELISI AVIATION... /ROBERTSON MARINE... / FIRE WEATHER... /
Hazardous weather outlook, May 20, 2:04 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 204 PM EDT SUN MAY 20 2007 PAZ054-055-060>062-067>071-211815- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 204 PM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ENHANCED FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR MONDAY. SUSTAINED WINDS WILL BE NEAR 15 MILES AN HOUR AT TIMES FROM MID MORNING INTO THE AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO NEAR 30 PERCENT BY MID AFTERNOON, AND SOME SPOTS MAY DROP TO NEAR 25 PERCENT ESPECIALLY OVER HIGHER TERRAIN. IN ADDITION, THE FINE FUELS WILL CONTINUE TO DRY OUT, AND MAY HAVE LESS THAN 10% MOISTURE. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-211815- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 204 PM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-211815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 204 PM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:38 PM EDT | Special Marine Warning | PHI | 97 min |
Nearby
Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.